L 2 -cohomology of locally symmetric varieties

Eduard Looijenga

Compositio Mathematica (1988)

  • Volume: 67, Issue: 1, page 3-20
  • ISSN: 0010-437X

How to cite


Looijenga, Eduard. "$L^2$ -cohomology of locally symmetric varieties." Compositio Mathematica 67.1 (1988): 3-20. <http://eudml.org/doc/89909>.

author = {Looijenga, Eduard},
journal = {Compositio Mathematica},
keywords = {-cohomology; intersection cohomology},
language = {eng},
number = {1},
pages = {3-20},
publisher = {Kluwer Academic Publishers},
title = {$L^2$ -cohomology of locally symmetric varieties},
url = {http://eudml.org/doc/89909},
volume = {67},
year = {1988},

AU - Looijenga, Eduard
TI - $L^2$ -cohomology of locally symmetric varieties
JO - Compositio Mathematica
PY - 1988
PB - Kluwer Academic Publishers
VL - 67
IS - 1
SP - 3
EP - 20
LA - eng
KW - -cohomology; intersection cohomology
UR - http://eudml.org/doc/89909
ER -


  1. [AMRT] A. Ash, D. Mumford, M. rapoport and Y. Tai, Smooth Compactifications of Locally Symmetric Varieties. Brookline: Math. Sci. Press (1975). Zbl0334.14007MR457437
  2. [BBD] A. Beilinson, J. Bernstein and P. Deligne, Faisceaux Pervers, in Analyse et Topologie sur les espaces singuliers, Astérisque100 (1982). Zbl0536.14011MR751966
  3. [BB] W. Baily and A. Borel, Compactification of arithmetic quotients of bounded symmetric domains. Ann. of Math.84 (1966) 442-528. Zbl0154.08602MR216035
  4. [B1] A. Borel, Introduction aux Groupes Arithmétiques. Paris: Hermann (1969). Zbl0186.33202MR244260
  5. [B2] A. Borel, L2-cohomology and intersection cohomology of certain arithmetic varieties, in Emmy Noether at Bryn Mawr, 119-131. Berlin- Heidelberg-New York: Springer-Verlag (1983). Zbl0541.14015MR713796
  6. [B3] A. Borel, Regularization theorems in Lie Algebra cohomology. Applications. Duke Math. J.50 (1983) 605-623. Zbl0528.22010MR714820
  7. [BC1] A. Borel and W. Casselman, L2-Cohomology of locally symmetric manifolds of finite volume. Duke Math. J.50 (1983). 625-647. Zbl0528.22012MR714821
  8. [BC2] A. Borel and W. Casselman, Cohomologie d'intersection et L 2-cohomologie de variétés arithmétiques de rang rationnel 2, C.R. Acad. Sc. Paris, 301, Serie I, n° 7 (1985) 369-373. Zbl0612.14018MR808630
  9. [BL] J.-L. Brylinski and J.-P. Labesse, Cohomologie d'intersection et fonctions L de certaines variétés de Shimura. Ann. Sc. de l'Éc. Norm. Sup.17, 4e Série (1983) 361-412. Zbl0553.12005MR777375
  10. [BS] A. Borel and J.-P. Serre, Corners and arithmetic groups. Comm. Math. Helv.48 (1973) 436-491. Zbl0274.22011MR387495
  11. [C] W. Casselman, Introduction to the L2-Cohomology of Arithmetic Quotients of Bounded Symmetric Domains. Complex Analytic Singularities, Advanced Studies in Pure Mathematics8 (1986) 69-93. Zbl0669.22004MR894286
  12. [CKS] E. Cattani, A. Kaplan and W. Schmid, L2 and intersection cohomologies for a polarization variation of Hodge structure. Invent. Math.87 (1987) 217-252. Zbl0611.14006MR870728
  13. [vE] W.T. van Est, A generalization of the Cartan-Leray spectral sequence, I, II. Indag. Math.XX (1958) 399-413. Zbl0084.39202MR103467
  14. [G] M. Gaffney, A special Stoke's theorem for complete Riemannian manifolds. Ann. of Math.60 (1954) 140-145. Zbl0055.40301MR62490
  15. [KK] M. Kashiwara and T. Kawai, The Poincaré lemma for variations of Hodge structure. Preprint RIMS-540, Kyoto (May 1986). Zbl0629.14005MR839792
  16. [L] E. Looijenga, L2-Cohomology of locally symmetric varieties. Announcement, Columbia University, New York (Febr. 1987). 
  17. [S1] M. Saito, Modules de Hodge polarisables. Preprint RIMS-553, Kyoto (October 1987). MR1000123
  18. [S2] M. Saito, Mixed Hodge Modules. Proc. Japan Acad.62, Ser. A (1986) 360-363. Zbl0635.14008MR888148
  19. [S3] M. Saito, On the Derived Category of Mixed Modules. Proc. Japan Acad.62, Ser. A (1986) 364-366. Zbl0635.14009MR888149
  20. [S4] M. Saito, Mixed Hodge Modules. Preprint RIMS-585, July 1987. MR1047415
  21. [SS] L. Saper and M. Stern, L2-Cohomology of Arithmetic Varieties. Preprint Duke University, Durham (Febr. 1987). MR903789
  22. [Z1] S. Zucker, Hodge theory with degenerating coefficients: L2 cohomology in the Poincaré metric. Ann. of Math.109 (1981) 415-476. Zbl0446.14002
  23. [Z2] S. Zucker, L2 Cohomology of Warped Products and Arithmetic Groups. Invent. Math.70 (1982) 169-218. Zbl0508.20020MR684171
  24. Z4 S. Zucker, L2-Cohomology and Intersection Homology of Locally Symmetric Varieties, II. Comp. Math.59 (1986) 339-398. Zbl0624.14014MR860320

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.